Health knowledge made personal
Join this community!
› Share page:

Has Anyone Tried Alli?


Posted by Lela D.

Alli is the new over the counter weight loss pill. Ther are marketing the drug with a more holistic approach, emphasizing portion control and exercise along with taking the drug. Has anyone had success with this? It hasn't received much media attention.
 
Answers (14)
Sort by: Newest first | Oldest first
my husband is using Alli. He isn't following the diet too closely, though. After one month his conclusion is that it's prevented him from gaining any weight but has not helped him lose. He ate a fatty meal one evening and had to make several trips to the bathroom over the next 24 hours.
Weight Loss Pills. I had a writing gig where I reviewed weight loss pills for a shopping web site. I don't take weight loss pills, but I found the products to be similar. Proclaiming you lose weight if you also exercise and eat a healthy diet. My conclusion was that people should just exercise and eat healthy and forgo the diet pills. They will lose weight and save money. Also, weight loss pills one for one claimed heart palpitation warnings or other health warnings as well. Sure genetics plays a part whether you have more fat versus muscle. But, let's concentrate on being healthy physically. Frankly, one pill is not going to solve anyone's problems. Any engineer or scientist will tell you that -- it's not possible. If someone has a REAL weight problem, they should consult with a good medical doctor who will help them figure out what they need to do to lose weight safely and effectively.
I'm afraid to!. This product seems to be like Olestra, which was snatched from the market. I mean, the warning label tells you to wear dark pants, because you will be incontinent! I have tried a bunch of diet pills. Ephedra worked when it was on the market. The others make me irritable, or sleepless, or dehydrated. Many don't do a thing. Some aggravate my skin really badly! Who wants to be trim(ish) with horrible acne?!
Makes you nauseous. My husband had also tried weightloss pills. H took them fo 2 days, and then he left off because it made him feel nauseous and it was interfering with his whole body system. Has this happened to anyone else as well?
I try to stay away from any type of drug.. I'd rather diet 'naturally'!
No and I would never try a diet pill. The key to losing weight successfully is eating a balanced diet and exercise regularly. If you pay close attention to most diet pills, they describe the pill as such, "Taking (insert pill name here) with moderate exercise and a balance diet, you will see results in 2 weeks!" It's not the pill helping you lose weight; it's the diet and exercise. The pill acts as a placebo. As stated on Alli's website, "The alli program requires a commitment to healthy eating habits."
I know those side effects are pretty gross! If you eat right and move your body you don't need the pills anyway. It's sort of like when I used to see a chiropractor and he told me nothing would 'keep' unless I also did the exercises. Well, duh! Now I just do yoga and voila - no more chiropractor! (Actually, I saw a really good one for a while and she gave me some key exercises that I used in conjuction with my yoga practice.)
I wouldn't recommend it -- Studies say it only helps you lose 1-2 pounds a week and you can do that without Alli. Watch this video here on Alli to see why won't help U lose much weight
Here is another interesting article that discusses Alli, quick fixed do not work.

The best diet pill on the market....it's in your body--exercise more when you feel the need to eat more calories. I have tried many different diets, diet drinks, pills, etc... and I lost weight, but I gained it back. I'm happy to say that the weight I am trying to loose now is due to having a baby and being a little older. The only good thing that came out of all those years of dieting and pill taking was that I became a certified fitness trainer and became more educated about nutrition which in turn is helping my kids, my friends, and everyone who reads what I write. Stay away from Alli or any other "magic pill" -- you will gain the weight back.

Good Luck. Stay Well,

SpinDiva

I was going to try it and I asked my doctor but she was against using it saying it was just a new name for an old pill that has been around (Xenia...something like that) so I decided against using it too; I understand it only works by the person eating less fat and if I have to starve I don't need to bur a pill to help me starve and it may cause loose stools and knowone I know needs that at anytime!!
My sister in law is using Alli and has been on it over 2 months. She didn't start doing any consistent exercise until about 3-4 weeks into the 'program'. And her diet was higher in fat than it should have been which led to what she lovingly calls "Alli Ooops". (sorry!) But she has cut way back on the fat intake, is eating healthier and has probably dropped 10-15 lbs. My concerns are with long-term use...what happens when she decides she doesn't need it anymore...will she gain it all back? ANd MORE of it? I'm like many of you, I'll save my $40+ per month to sign up for Pilates classes, buying new and slimmer clothes and piece of mind.
mr.
i never heard of it

i unfortunately have had to stop taking Alli on medical advice. I was losing 2 lbs a week but my body changed for the worse. Within days of taking alli i was bleeding heavily and thought this was my period 2 weeks early even thou i'm regular as clock work. I took it for 4 weeks and i only stopped bleeding for 3 days in a month the doctor has told me to stop and also i had trouble breathing and i thought this was down to ny hayfever and the doctor gave me an inhaler once again this could be a side affect of alli. I have stopped alli now and i'm on my 2nd day still bleeding and relying on my inhaler. I was 2 weeks ago a healthy gym lover who worked out 5 times a week for an hour and now i can manage an hour and wheeze like an 85 year old and i,m only 34. I will let you know if my body returns to normal . M y advice is to eat health and exercise and give alli a miss as the doctor has found alot of side affects not mentioned

 

 

NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: